MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® WOVEN URETERAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® WOVEN URETERAL CATHETER
Catalog Number 038008
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the while attempting to inject dye into cone tip catheter, the syringe was not able to connect.The doctor informed the adapter needs to be ordered.Representative advised the cone tip nor olive tip ureteral catheter are sold with an adapter.Provided plastic adapter product number (140000).
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive since no sample was return for evaluation.A potential root cause for this failure mode could be ¿incorrect hub / luer design".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bard® reusable woven ureteral catheters manual cleaning and disinfection instructions these devices are supplied sterile and must be cleaned, disinfected, and visually examined prior to each subsequent use.Steam sterilization is not recommended for these devices.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Prior to cleaning: use personal protective equipment (e.G.Gloves, gowns, eyewear, face masks or shields, respiratory protection devices) appropriately to protect users from exposure to both chemicals and microorganisms.After use, devices may be a potential biohazard.Handle in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.Between uses, devices should be cleaned manually (includes presoak, rinsing, brushing, and drying), visually examined, and disinfected per the instructions below.Special instructions for 3 fr and 4 fr ureteral catheters: due to the fragile lumen wall, using a syringe with a needle on the 3 fr and 4 fr ureteral catheters is not recommended.Two compatible tuohy borst adapters and luer lock syringes will be required: one for cleaning and one for disinfecting the 3 fr and 4 fr ureteral catheters.Discard the tuohy borst adapters after the cleaning and disinfecting procedures.For more information regarding this type of adapter, call c.R.Bard, inc.Medical services and support at 1-800-227-3357 or email medical.Services@crbard.Com.Manual cleaning: ¿ timing ¿ clean medical devices as soon as practical after use (e.G.At the point of use), because soiled materials become dried or baked on devices making the removal process more difficult.¿ point of use pre-cleaning ¿ remove metal stylet from catheter, if applicable.For flushing the 3 fr and 4 fr ureteral catheters: use a compatible tuohy borst adapter and luer lock syringe to remove excess soil with a liquid flush from the proximal end using cool tap water (maximum 25°c, 77°f).E yelets near the tip shall also be flushed with the tuohy borst adapter and luer lock syringe.The eyelets should be advanced far enough into the adapter to ensure all eyelets are flushed.For all other french sizes: use appropriately sized syringe to remove excess soil with a liquid flush from the proximal end using cool tap water (maximum 25°c, 77°f).Eyelets near the tip shall also be flushed with this syringe.After flushing, brush device for a minimum of one (1) minute with a clean, soft bristle brush of an appropriate size.¿ cleaning ¿ detergent solution preparation - prepare and use an enzymatic detergent solution according to manufacturer¿s instructions.Enzol¿ enzymatic detergent also known as cidezyme¿ enzymatic detergent was validated with these devices using 1 oz per gallon of warm tap water 27°c to 44°c (81°f to 111°f).If using an equivalent enzymatic detergent solution, refer to manufacturer¿s instructions for dilution and water temperatures.Water temperature should not exceed 45°c (113°f for any step of this cleaning process.Presoak and flush - completely immerse devices in the enzymatic detergent solution for a minimum of one (1) minute.While immersed, manipulate devices and use a syringe of an appropriate size to flush detergent solution through the entire length of the lumen.Actuate devices while immersed in the detergent solution to ensure all hard to reach areas are contacted by the detergent solution.For flushing the 3 fr and 4 fr ureteral catheters, use a compatible tuohy borst adapter and luer lock syringe as previously mentioned.Brush ¿ after soaking, use a clean, soft bristle brush of an appropriate size to clean all external surfaces.Flush ¿ for 3 fr and 4 fr ureteral catheters, use a compatible tuohy borst adapter and luer lock syringe to flush the inner lumen with a minimum of 15 ml of detergent solution.Actuate devices while flushing.For all other french sizes, flush devices with a minimum of 50 ml of detergent solution.Actuate devices while flushing.Use a syringe of an appropriate size and diameter.Repeat the flush process two (2) times for a total of three (3) flushes, ensuring all visible soil and debris is removed and all fluid exiting the lumen is clear.If visible soil is detected during the final lumen flush, repeat brushing and flushing steps.Rinsing - step 1: rinse devices thoroughly under running water (sterile or distilled) with a temperature range of 27°c to 44°c (81°f to 111°f) for a minimum of two (2) minutes to remove any residual detergent solution or debris.Step 2: flush ¿ for 3 fr and 4 fr ureteral catheters, flush the inner lumen with a minimum of 15 ml of sterile or distilled water utilizing a temperature range of 27°c to 44°c (81°f to 111°f) using a compatible tuohy borst adapter and luer lock syringe.For all other french sizes, flush the inner lumen with 50 ml of sterile or distilled water utilizing a temperature range of 27°c to 44°c (81°f to 111°f).Use a syringe of an appropriate size and diameter.Step 3: brush - use a clean, soft bristle brush of an appropriate size to brush devices for a minimum of one (1) minute.Step 4: repeat step 2 - flush two (2) times for a total of three (3) flushes.Step 5: immerse devices in fresh water (sterile or distilled) for a minimum of two (2) minutes.While immersed, actuate devices and repeat steps 2 - 4 using fresh water (sterile or distilled).Step 6: air flush (step only required for 3 fr and 4 fr ureteral catheters) - use a compatible tuohy borst adapter and luer lock syringe to flush air" h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® WOVEN URETERAL CATHETER
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18400187
Report Number1018233-2023-09236
Device Sequence Number11452993
Product Code EYB
UDI-Device Identifier00801741073595
UDI-Public(01)00801741073595
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number038008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown